Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Type Of Treatment Should I Do?

What Type Of Treatment Should I Do?

Hi all! I havent started any treatment yet, because the doctor wanted to run a few more tests beforehand. October 10th, I go back to his office to discuss my options. He told me to read up on all 10 treatment options. I did, however I just don't know what to do. Im leaning more towards Avonex. I was reading up on all the symptoms of the oral meds and IV meds...I dont think Im up for losing my hair or being weak and nauseated everyday. I just dont know. Any suggestions would be fantastic. Thank… read more

posted August 26, 2015 (edited)
A MyMSTeam Member

I have been taking Copaxone for over 4 years and so far no changes to my mri s. I also do not have any side effects.

posted August 26, 2015
A MyMSTeam Member

My neuro advised me NOT to inject in my arms, but to rotate though the other injection sites. The only symptoms I have after injection is site itching and a bit of swelling. Be sure to massage the site 24 hours after the injection, not at the time of injection. I take Copaxone daily and, so far, it's been great !

posted August 31, 2015
A MyMSTeam Member

I too am taking Copaxone but I just got started. So far I've had 5 injections. I'm on the 3x/wk schedule and I make sure to take it at night. So far I've only one one flu-like symptom and that one as from the one time I did it in my arm. that was the most horrible night ever so I wont be doing the arm thing again. I'm new to this MS thin myself as I was just diagnosed last month. I've read on this site it is going to take a while before I notice any difference so I'm patiently waiting for results. i'm still having all the symptoms of MS but like everyone on here I'm taking it one day at a time.

posted August 30, 2015
A MyMSTeam Member

Researching 10 treatments is a lot of pressure for you. I'll share what my Dr told me when I was diagnosed. He drew a grid of 6 treatment options, then showed me %relapse, dosage/form and side effects under each drug. He presented Interferon, Copaxone, Gilenya, Aubagio, Tecfidera and Tysabri. The net of the story was that even though Copaxone was proven more effective in preventing relapse, I much preferred a non-injectable. His recommendation for oral medication was Tecfidera. He said that even though it's a newer medicine there are 200k people with parkinson's taking a drug with the same base ingredient successfully for many years. The downside of Tecfidera was going to be the side effects. So my husband and I agreed I would try it and if the side effects were unbearable I would go to Copaxone. Luckly I didn't have the side effects and have been on Tecfidera for just over a year. I have had 2 rounds of MRIs with no new lesions. My lymphocytes are borderline so my doctor is watching that closely. I'm concerned they will continue to lower and I will have to change treatment meds. Trying not to worry about it for now.

posted August 29, 2015
A MyMSTeam Member

I have used Betaseron.. which got tiresome with all the mixing. Maybe that has changed. I liked Rebif but after 5 years became less diligent about giving myself shots so I tried the pill... Tecfidera (the pill form) worked well for 2 years, but started developing severe\random stomach pains, also the flushing is inconvenient, like you don't know when it will happen. For me it happened during job interview or when I get nervous or angry. I guess my preference is Rebif but I am tired of shots.

posted August 27, 2015

Related content

View all
MS And Covid19 Vaccine
A MyMSTeam Member asked a question 💭
Are There Any Other Drugs That Help With Walking Besides Ampyra?
A MyMSTeam Member asked a question 💭
Has Anyone Noticed Walking Trouble With Tecfidera?
A MyMSTeam Member asked a question 💭
Already a Member? Log in